Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
13172SBPDBPmmHgMAP = ?

Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 131/72 mmHg. Find the mean arterial pressure MAP = (SBP + 2·DBP)/3, to the nearest whole mmHg.

SBP 131 mmHgDBP 72 mmHg
MAP = mmHg
2.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 5 minutes after birth, a practice newborn has pink skin all over, a heart rate of 115/min, a cry, cough or sneeze when stimulated, active movement and good breathing with a strong cry. What is the APGAR score?

5 minHR 115/min
APGAR =
3.Medium
S? / 4+M? / 4+A? / 4+Mob? / 4+N? / 4+F? / 3Σ?

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: no impairment; moisture: constantly moist; activity: chairfast; mobility: no limitation; nutrition: adequate; friction and shear: no apparent problem. Find the Braden total B.

6–23
B =
4.Medium
mildmoderatesevere

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes spontaneously, is oriented to person, place and time and shows as the best motor response: withdraws the limb from pressure (normal flexion). Work out the GCS and classify the head injury by it. Click your answer.

  1. 1mild
  2. 2moderate
  3. 3severe
5.Hard
reassuringmoderately abnormallow

Practice exercise (made-up values, not clinical guidance). At 5 minutes after birth, a practice newborn has a pink body with blue hands and feet, a heart rate of 90/min, a grimace when stimulated, some flexion of the arms and legs and good breathing with a strong cry. Score the APGAR and click how the score is interpreted.

  1. 1reassuring
  2. 2moderately abnormal
  3. 3low
6.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 30/min, SpO₂ 96% on room air, blood pressure 136/82 mmHg, pulse 64/min, alert, temperature 37.2 °C. Which clinical risk group does the patient fall into? Click it.

RR 30SpO₂ 96%airSBP 136HR 64AT 37.2 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high

Answer key

  1. 1. MAP = 92 mmHg
  2. 2. APGAR = 10
  3. 3. B = 17
  4. 4. mild
  5. 5. moderately abnormal
  6. 6. low–medium

Full step-by-step solutions: practise this topic on examproblems.com.